1. gerrie ley

    gerrie ley Registered User

    Apr 10, 2006
    83
    bradford yorkshire
    Hi all goodmorning just to recap my wife is four years down the road with alzheimers She is on Aricept and slowly getting worse.Her toilet is now a problem she has no control and is very loose.I have spoken to her doctor who has been no help whatsoever.We have recently been to Cyprus and I dosed her with anti diarrhoea pills before flying.Since our return she seems to have got worse and more frequent I was wondering what I can buy to put inside her knickers to contain the motion as I dont think that doping her is good for her long term. I would appreciate your comments as fellow carers with more experience than me
     
  2. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    #2 Skye, Jun 6, 2007
    Last edited: Jun 6, 2007
    Hi Gerrie

    Just a suggestion -- could your wife be having a reaction to Aricept? Diarrhea is one of the possible side effects It might be worth asking for a review of her medication, there are other AD drugs which might suit her better.

    I've no answer to the practical problem, I'm afraid, beyond trying Boots own brand pull-up pants. I use them with John, but I've never had diarrhea to contend with.

    Someone may have other solutions.

    Love,

    Edited to add: There are of course other brands of pants which may be just as good. I just suggested the ones I use.
     
  3. gerrie ley

    gerrie ley Registered User

    Apr 10, 2006
    83
    bradford yorkshire
    help

    Thanks Hazel I did speak to the doctor he said if Aricept didnt cause a problem to start with it wouldnt be the problem now
     
  4. taylorcat

    taylorcat Registered User

    Jun 18, 2006
    171
    W.Scotland
    Gerrie, my Mum also has terrible diarrhoea. Our health centre supply pads which she wears all the time.

    Whilst she is in hospital they are investigating the diarrhoea which up until now nobody seemed to be bothering about
     
  5. Nebiroth

    Nebiroth Registered User

    Aug 20, 2006
    3,518
    There is no reason why someone with AZ cannot suffer from diarrhea from the same causes as anyone else. For example there could be an infection or irritable bowel syndrome. IBS can be triggered by lots of things and this includes stress and upset.

    Sometimes I think the doctors first reactions can be to think that anything someone with AZ gets has to be linked with the AZ but this is of course not the case.

    Have you made it clear enough that you regard this as diarrhea rather than incontinence? If it is happening more and more often then it could be more than incontinence. Does you wife get any other symptoms such as cramping pains or gas? Assuming she is able to express this to you..?


    I believe you are right in that giving someone anti-diarrhea medicines for more than a short while is not a good thing. It could lead to constipation or they could become reliant on the medicine and have worse problems when they stop taking it.
     
  6. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Do hope that this problem is sorted out soon.

    Re: pads etc, have you an Incontinence Nurse at your doctors, or maybe a referral through your SW.

    They deal with all sorts of bladder and bowel problems, and can arrange supplies delivered to your home. (At least that happens in this area)
     
  7. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    Connie, the reason I suggested the pants is that our authority will only supply pads, which John can't manage on his own. At this 'intermediate' stage the pants let him retain some dignity.

    Of course I don't know what stage Gerrie's wife is at. It's so difficult keeping the balance between dignity and protection.
     
  8. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Have found, through mixing at our local AS, that this is an area that some women 'adapt' to better than men.

    Quite right though Sylvia, our area does not supply 'pants' either, although I am sure that some of the websites can be cheaper. It seems, once again, so wrong that you have to pay for dignity. Ah well, don't get me started.
     
  9. Skye

    Skye Registered User

    Aug 29, 2006
    17,000
    SW Scotland
    Not sure if I'm allowed to say this, please someone delete if not.

    If you join the health club of the high street chemist, you get 10% off all own-brand purchases. Worth having when you're buying regularly.
     
  10. gerrie ley

    gerrie ley Registered User

    Apr 10, 2006
    83
    bradford yorkshire
    Thanks

    Thank you all for your valued comments She has had IBS in the past and she does have wind also cramping pains in her midriff Its nice to have support love you all. XXX
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.